Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

What are the side effects of taking Gabapentin in the long run? - Online Doctor Chats

Date : 27-Jun-2013
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2234 Questions
User:Dear Doctor,

I'm suffering from Trigiminal Nueralgia and currently I'm on gabantin 300mg twice a day. I'm getting some relief, but one day I skipped the tablet and did not get sleep till morning. Is it safe to continue? Please suggest me the best treatment for this problem.

Thanks & Regards,
Aleemuddin Khaja
User:Hello Sir
Doctor:I am reading your query
Doctor:YOu are getting the right treatment
Doctor:However Gabapentin is known to cause sleep problems
Doctor:on withdrawal
Doctor:I suggest you to continue with the medication
User:sir, is it going to cause severe side effects in long run ?
User:I'm also feeling slightly muscular tiredness after staring of this medicine
Doctor:Did you complain this to the doctor?
User:blankness in the mind
User:i have a appointment this weekend
Doctor:Ok you can XXXXXXX the doctor to look for alternatives
Doctor:Though this is the first tx given
Doctor:if there are significant side effects or intolernace
Doctor:they can be changed
User:one good thing with this drug is my head is very light
Doctor:I suggest to discuss all these
User:and calmness in mind
User:Doctor one question. Is this drug going to cure TN ?
Doctor:There are certain side effects thought which may be significant
User:Could you please tell me how long i have to take this medicine
Doctor:That depends on the symptom cure
Doctor:Some it takes 3 to 6 months
Doctor:and for some years
User:I read some blogs on gabantin and many people say that immediate withdrawal is fatal and some times death. is that correct ?
Doctor:Not really but immediate withdrawl is not good
Doctor:and you have unpleasant
Doctor:symptoms to complain
User:Sir, what your suggestion about this problem?
Doctor:Trigeminal neuralgia is not known completely
User:I'm not sure and totally confused what to do
Doctor:and this can be cured with Gabapentin and Carbamazepine
Doctor:there are alternatives
Doctor:so you can ask the doctor for the alternative
User:Is gama knife safe for this treatment ?
Doctor:I am not sure about this
Doctor:You should speak to a Neurologist or Pain MEdicine specialist
Doctor:You can ask this query on 'Ask A specialist' feature on the Dashboard
User:Yes sir, i hava appointment this weekend
Doctor:Yeah you said that
User:Ok Sir. thank you very much for your suggestions.
User:Have a nice evening. Bye
Doctor:I still suggest to post the query to Neurologist
Doctor:and take his suggestion to the coming appnt
User:i'm getting some problem in posting
Doctor:Please try again
User:some error page
Doctor:You will be able to post
Doctor:All the best
Doctor:Bye for now
User:TQ, Bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor